I had a reaction to ear drops that were prescribed for an ear infection. My ear got red, crusty, sore and itchy with small bumps. I stopped using the drops and was prescribed Hydrocortisone to relieve the itch. After a few days my ear did not seem to be getting better so I used some Bactroban that we had at the house. The next morning my ear was worse. The crusty soreness was gone but the rash and itching were worse and my ear was swollen. I washed the area and stopped all medications. It has been approximately a week and the itchy rash is still there. I have also started getting the same rash on my other ear and the sides of my face. I was at the Dr.'s yesterday about the ear infection not the rash but he didn't seem concerned with the rash. Does it sound like something that will go away on its own provided I stop scrathcing or should I go back to the Dr.'s? Also, if you feel it will heal in time about how long will it be before I see some improvement?
My guess is that you got an allergic rection rather than an infection. Although it will get better on its own, you may improve faster if you use hydrocortisone or a stronger, prescription-strength alternative. Tey over-the-counter 1% hydrocortisone, and see if that helps. Also, a dermatologist may be able to help you figure out which component of the ear drops you reacted to, so you can avoid it in the futire.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.